CSN Login
Members Online: 4

Bendamustine rash/itching

eweb
Posts: 14
Joined: Jul 2004

I hope someone has some advice.  A family member is having a terrible time with the itching from his rash.  He's been taking Benadryl, but gets so sleepy.  I'm wondering if anyone has found some other way of managing the rash/itching.  Thanks for any help.

onlytoday's picture
onlytoday
Posts: 596
Joined: Jun 2010

Hi,

 

I'm wondering how extensive the rash is?  If it's a smaller area perhaps a steroid cream would work.  If the benedryl works he may just have to go with the tired-ness.  Is this rash happening during infusion or after? 

I had Bendemustine but was lucky in that the benedryl they gave me with the infusion handled the itchiness.  Everyone reacts so differently to this stuff!

Hope it gets better soon. 

 

 

Rocquie's picture
Rocquie
Posts: 523
Joined: Mar 2013

Has this rash and itching been reported to the doctor? If not, perhaps you should do so. Otherwise, have you tried ice? Calamine Lotion? A Benedryl cream? A soak in a bath with Aveeno (oats)?

Best of luck, I know itching can be maddening!

Rocquie

 

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Eweb,

I didn't have Benda, I received Rituxan but did have an allergic reaction which was causing some rash/hives through out my body. I called my Onc and he prescribed Prednisone...my advise would be to call the Oncologist! I remember that my Onc was upset with me for not letting him know sonner! Best of luck ")

Sincerely,

Liz

eweb
Posts: 14
Joined: Jul 2004

Thanks for all your help and suggestions.  The rash is pretty much all over and did start with Rituxan come to think of it.  Oh yes, the oncs know and have tried a couple of oral meds, but Prednisone is a no go for a number of reasons.  I'll pass on the cream suggestions and others - fingers crossed the rash simmers down soon between cycles.  The frustration with the sleepiness is that his hemoglobian has been well below 90 for 18 months, with transfusions, and he doesn't need the extra fatigue.  Thanks again!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network